Alert archive / Minnesota / Fire Weather Watches in 2012
Fire Weather Watch 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Apr 8, 2012, 3:35 PM CDT for 14 counties in Minnesota. It took effect at Apr 9, 2012, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 3:35 PM CDT (20:35 UTC)
- In effect from
- Apr 9, 2012, 1:00 PM CDT
- Expired
- Apr 9, 2012, 4:00 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Faribault County, MN, Freeborn County, MN, Lac qui Parle County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 104 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS83 KMPX 082035 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 335 PM CDT SUN APR 8 2012 ...DANGEROUS WILDFIRE CONDITIONS ACROSS THE AREA THIS AFTERNOON INTO THE EARLY EVENING... WITH SIMILAR CONDITIONS POSSIBLE ACROSS PORTIONS OF THE AREA ON MONDAY... .VERY LOW RELATIVE HUMIDITY ACROSS THE REGION... DRY FUELS AND STRONG WINDS WILL COMBINE TO CREATE A DANGEROUS THREAT OF WILDFIRES THROUGH EARLY THIS EVENING. RELATIVE HUMIDITIES OF 20 TO 25 PERCENT ARE OCCURRING... WITH SOME AREAS OF CENTRAL AND SOUTH CENTRAL MINNESOTA POSSIBLY DROPPING INTO THE TEENS BY EVENING. WEST WINDS OF 15 TO 25 MPH WITH GUSTS OF AROUND 35 MPH WILL PERSIST INTO EARLY EVENING. RED FLAG WARNINGS ARE POSTED THROUGH 8 PM ACROSS CENTRAL AND SOUTHERN MINNESOTA INTO WISCONSIN. LOW RELATIVE HUMIDITIES AND GUSTY NORTHWEST WINDS ARE EXPECTED ON MONDAY... PARTICULARLY ACROSS THE SOUTHERN PORTION OF MINNESOTA. IN ANTICIPATION OF RELATIVE HUMIDITY VALUES BELOW 25 PERCENT AND NORTHWEST WINDS IN EXCESS OF 25 MPH MONDAY AFTERNOON AND EARLY EVENING... A FIRE WEATHER WATCH HAS BEEN ISSUED GENERALLY ALONG AND SOUTH OF A LINE FROM MONTEVIDEO TO OWATONNA. MNZ054-056-064-065-073>075-082>085-091>093-091100- /O.NEW.KMPX.FW.A.0004.120409T1800Z-120410T0100Z/ /O.CON.KMPX.FW.W.0004.000000T0000Z-120409T0100Z/ LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN- NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 335 PM CDT SUN APR 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 064 YELLOW MEDICINE...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 075 NICOLLET...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 084 WASECA...FIRE WEATHER ZONE 085 STEELE...FIRE WEATHER ZONE 091 MARTIN...FIRE WEATHER ZONE 092 FARIBAULT AND FIRE WEATHER ZONE 093 FREEBORN. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THROUGH EARLY THIS EVENING. NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH EXPECTED MONDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT THROUGH EARLY EVENING. AS LOW AS 20 TO 25 PERCENT MONDAY AFTERNOON. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY...STRONG WINDS AND DRY FUELS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS INTO EARLY THIS EVENING WHICH COULD CAUSE FIRES TO GROW QUICKLY. SIMILAR CONDITIONS ARE POSSIBLE MONDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ041>045-047>053-055-057>063-066>070-076>078-WIZ014>016-023>028- 090100- /O.CON.KMPX.FW.W.0004.000000T0000Z-120409T0100Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE- DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...LE SUEUR...FARIBAULT...RED WING...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 335 PM CDT SUN APR 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... * AFFECTED AREA...FIRE WEATHER ZONE 014 POLK...FIRE WEATHER ZONE 015 BARRON...FIRE WEATHER ZONE 016 RUSK...FIRE WEATHER ZONE 023 ST. CROIX...FIRE WEATHER ZONE 024 PIERCE...FIRE WEATHER ZONE 025 DUNN...FIRE WEATHER ZONE 026 PEPIN...FIRE WEATHER ZONE 027 CHIPPEWA...FIRE WEATHER ZONE 028 EAU CLAIRE...FIRE WEATHER ZONE 041 DOUGLAS...FIRE WEATHER ZONE 042 TODD...FIRE WEATHER ZONE 043 MORRISON...FIRE WEATHER ZONE 044 MILLE LACS... FIRE WEATHER ZONE 045 KANABEC...FIRE WEATHER ZONE 047 STEVENS...FIRE WEATHER ZONE 048 POPE...FIRE WEATHER ZONE 049 STEARNS...FIRE WEATHER ZONE 050 BENTON...FIRE WEATHER ZONE 051 SHERBURNE...FIRE WEATHER ZONE 052 ISANTI...FIRE WEATHER ZONE 053 CHISAGO...FIRE WEATHER ZONE 055 SWIFT...FIRE WEATHER ZONE 057 KANDIYOHI...FIRE WEATHER ZONE 058 MEEKER...FIRE WEATHER ZONE 059 WRIGHT...FIRE WEATHER ZONE 060 HENNEPIN...FIRE WEATHER ZONE 061 ANOKA...FIRE WEATHER ZONE 062 RAMSEY...FIRE WEATHER ZONE 063 WASHINGTON...FIRE WEATHER ZONE 066 MCLEOD... FIRE WEATHER ZONE 067 SIBLEY...FIRE WEATHER ZONE 068 CARVER... FIRE WEATHER ZONE 069 SCOTT...FIRE WEATHER ZONE 070 DAKOTA... FIRE WEATHER ZONE 076 LE SUEUR...FIRE WEATHER ZONE 077 RICE AND FIRE WEATHER ZONE 078 GOODHUE. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THROUGH EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 17 TO 23 PERCENT THROUGH EARLY EVENING. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY...STRONG WINDS AND DRY FUELS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS INTO EARLY THIS EVENING WHICH COULD CAUSE FIRES TO GROW QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
438 WWUS83 KMPX 090055 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 755 PM CDT SUN APR 8 2012 ...DANGEROUS WILDFIRE CONDITIONS POSSIBLE ACROSS PORTIONS OF THE AREA ON MONDAY... .LOW RELATIVE HUMIDITY VALUES AND GUSTY NORTHWEST WINDS ARE EXPECTED ON MONDAY... PARTICULARLY ACROSS THE SOUTHERN PORTION OF MINNESOTA. IN ANTICIPATION OF RELATIVE HUMIDITY VALUES BELOW 25 PERCENT AND NORTHWEST WINDS IN EXCESS OF 25 MPH MONDAY AFTERNOON AND EARLY EVENING... A FIRE WEATHER WATCH HAS BEEN ISSUED GENERALLY ALONG AND SOUTH OF A LINE FROM MONTEVIDEO TO OWATONNA. MNZ054-056-064-065-073>075-082>085-091>093-091000- /O.EXP.KMPX.FW.W.0004.000000T0000Z-120409T0100Z/ /O.CON.KMPX.FW.A.0004.120409T1800Z-120410T0100Z/ LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN- NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 755 PM CDT SUN APR 8 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... * AFFECTED AREA...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 064 YELLOW MEDICINE...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 075 NICOLLET...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 084 WASECA...FIRE WEATHER ZONE 085 STEELE...FIRE WEATHER ZONE 091 MARTIN...FIRE WEATHER ZONE 092 FARIBAULT AND FIRE WEATHER ZONE 093 FREEBORN. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH DEVELOPING MONDAY. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY...STRONG WINDS AND DRY FUELS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS MONDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ041>045-047>053-055-057>063-066>070-076>078-WIZ014>016-023>028- 090200- /O.EXP.KMPX.FW.W.0004.000000T0000Z-120409T0100Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE- DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...LE SUEUR...FARIBAULT...RED WING...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 755 PM CDT SUN APR 8 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... WINDS HAVE DECREASED AND HUMIDITY LEVELS HAVE RISEN SINCE 5 PM. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ JLT
455 WWUS83 KMPX 090900 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 400 AM CDT MON APR 9 2012 ...ANOTHER DAY OF DANGEROUS WILDFIRE CONDITIONS..MAINLY ACROSS PARTS OF SOUTHERN INTO WEST CENTRAL MINNESOTA... .TODAY MARKS AN UNPRECEDENTED FOURTH CONSECUTIVE DAY OF RED FLAG WARNINGS FOR AT LEAST PORTIONS OF THE AREA. TEMPERATURES WILL BE AROUND 10 DEGREES COLDER THAN YESTERDAY...BUT RELATIVE HUMIDITY THIS AFTERNOON WILL DIP TO AROUND 25 PERCENT IN MUCH OF SOUTHERN AND WEST CENTRAL MINNESOTA. NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT WHICH WILL DROP ACROSS THE AREA EARLY THIS MORNING. BY NOON WINDS WILL BE AROUND 20 MPH WITH GUSTS AROUND 30 MPH. RED FLAG WARNINGS ARE POSTED THIS AFTERNOON AND EARLY EVENING FOR AREAS ROUGHLY SOUTH OF A LINE FROM MONTEVIDEO TO OWATONNA. MNZ054-056-064-065-073>075-082>085-091>093-091700- /O.UPG.KMPX.FW.A.0004.120409T1800Z-120410T0100Z/ /O.NEW.KMPX.FW.W.0005.120409T1800Z-120410T0100Z/ LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN- NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS... OLIVIA...REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 400 AM CDT MON APR 9 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF SOUTHERN INTO WEST CENTRAL MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 054 LAC QUI PARLE...FIRE WEATHER ZONE 056 CHIPPEWA...FIRE WEATHER ZONE 064 YELLOW MEDICINE...FIRE WEATHER ZONE 065 RENVILLE...FIRE WEATHER ZONE 073 REDWOOD...FIRE WEATHER ZONE 074 BROWN...FIRE WEATHER ZONE 075 NICOLLET...FIRE WEATHER ZONE 082 WATONWAN...FIRE WEATHER ZONE 083 BLUE EARTH...FIRE WEATHER ZONE 084 WASECA...FIRE WEATHER ZONE 085 STEELE...FIRE WEATHER ZONE 091 MARTIN...FIRE WEATHER ZONE 092 FARIBAULT AND FIRE WEATHER ZONE 093 FREEBORN. * WINDS...NORTHWEST INCREASING TO 20 MPH WITH GUSTS OF 30 TO 35 MPH. * RELATIVE HUMIDITY...AROUND 25 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY...STRONG WINDS AND DRY FUELS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BAP
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Apr 8, 3:04 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 8, 3:04 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
304 PM CDT SUN APR 8 2012
.DISCUSSION...
NOT TOO MUCH HAS CHANGED IN TERMS OF EXPECTATIONS WEATHER-WISE
THROUGH THE UPCOMING WEEK. IN TERMS OF SIGNIFICANT WEATHER... THE
MAIN STORIES ARE STILL HIGH FIRE DANGER THROUGH THIS EVENING THEN
AGAIN FOR A PORTION OF THE AREA ON MONDAY... THEN FREEZING
TEMPERATURES MONDAY AND TUESDAY NIGHTS ACROSS THE ENTIRE AREA.
SOME FREEZING TEMPERATURES CAN ALSO BE EXPECTED ACROSS THE
NORTHERN PART OF THE AREA TONIGHT... BUT THEY SHOULD NOT BE AS
COLD OR LAST AS LONG AS WHAT IS ANTICIPATED THE UPCOMING TWO
NIGHTS. ON THE LARGE SCALE... WE/RE STILL LOOKING FOR THE UPPER
TROUGH TO OUR NORTH TO CONTINUE TO DROP SOUTHEAST AND COALESCE
WITH THE TROUGH CURRENTLY OVER THE NORTHEAST COAST. THIS WILL LEAD
TO A HIGHLY AMPLIFIED PATTERN FOR MUCH OF THE WEEK... WITH RIDGING
OVER EASTERN NORTH AMERICA AND A DEEP TROUGH OFF THE WEST COAST.
WE WILL BE ON THE WEST SIDE OF THE UPPER TROUGH... WITH COLD
CANADIAN HIGH PRESSURE IN CONTROL FOR MOST OF THE WEEK UNTIL
RIDGING SLOWLY ENCROACHES FROM OUR WEST. NUMERICAL GUIDANCE
REMAINS IN GOOD AGREEMENT THROUGH MIDWEEK... WITH SOME DIVERGENCE
IN OPINION WITH WHEN/HOW THE RIDGE TO OUR WEST WILL BE DISPLACED
DURING THE SECOND HALF OF THE WEEK AND UPCOMING WEEKEND. STUCK
CLOSE TO THE NAM AND GFS FOR DETAILS THROUGH TUESDAY... THEN
WORKED WITH A GFS/ECMWF BLEND TOGETHER WITH THE PREVIOUS FORECAST.
A FEW SPRINKLES ARE POSSIBLE OVER THE NORTHEAST PART OF THE AREA
THIS EVENING WITH THE UPPER TROUGH AND BETTER MID-LEVEL LAPSE
RATES. SOME HEALTHY CU AND RADAR ECHOES CAN ALREADY BE SEEN... BUT
THUS FAR LITTLE/NOTHING HAS MADE IT TO EARTH GIVEN THE VERY DRY
LOW LEVELS AND SURFACE RH VALUES AOB 25 PERCENT. THE DIURNAL CU
SHOULD DISSIPATE BY MID TO LATE EVENING... LEAVING CLEAR TO PARTLY
CLOUDY SKIES FOR THE REMAINDER OF THE NIGHT AS THE REINFORCING
COLD FRONTAL BOUNDARY CURRENTLY NEAR THE US/CANADIAN BORDER DROPS
SOUTH THROUGH THE AREA. COLD ADVECTION WILL DOMINATE ON MONDAY...
WITH GUSTY NORTHWEST WINDS ACROSS THE ENTIRE AREA. TEMPERATURES
WILL BE MARKEDLY COOLER... WHICH WILL HELP BOOST RH VALUES IN
COMPARISON TO TODAY EVEN WITH DEWPOINT TEMPERATURES IN A SIMILAR
IF NOT LOWER RANGE. THE SOUTHERN PORTION OF THE AREA STILL LOOKS
TO SEE RH VALUES DROP BELOW 25 PERCENT DURING THE AFTERNOON... AND
WITH THE EXPECTED WINDS... THIS WILL ONCE AGAIN MAKE FOR DANGEROUS
FIRE WEATHER CONDITIONS. HENCE... A FIRE WEATHER WATCH WILL BE
ISSUED FOR A PORTION OF THE AREA FOR MONDAY AFTERNOON INTO EARLY
EVENING. HIGH PRESSURE WILL SETTLE FURTHER INTO THE AREA MONDAY
NIGHT... ALTHOUGH WINDS DO NOT LOOK TO DIE OFF COMPLETELY... WHICH
WILL KEEP TEMPERATURES FROM BOTTOM OUT EXTREMELY LOW. HOWEVER...
READINGS WILL STILL DIP INTO THE 20S ACROSS THE ENTIRE AREA...
WITH SOME UPPER TEENS NOT OUT OF THE QUESTION ACROSS THE NORTH IF
WINDS DIE OFF SUFFICIENTLY. WILL HOIST A FREEZE WATCH FOR THE
ENTIRE AREA FOR MONDAY NIGHT GIVEN THE EXPECTATION FOR READINGS
WELL DOWN INTO THE 20S FOR SEVERAL HOURS FROM LATE MONDAY NIGHT
INTO EARLY MONDAY MORNING. SIMILAR OR COLDER CONDITIONS WILL OCCUR
TUESDAY NIGHT AS THE SURFACE RIDGE SETTLES DIRECTLY OVER THE
AREA... BUT WILL HOLD OFF ON ISSUING ANYTHING THAT FAR OUT AT THIS
POINT. TYPICALLY WE WOULD NOT BE ISSUING HEADLINES FOR
FROST/FREEZE AT THIS TIME OF YEAR SINCE WE ARE NOT
CLIMATOLOGICALLY PAST OUR LAST FREEZE DATE YET... BUT THE EARLY
START TO SPRING HAS LED TO PLANTS AND TREES BEING AHEAD OF THE
GROWING SCHEDULE... SO PEOPLE WILL NEED TO TAKE PRECAUTIONS TO
AVOID LOSSES.
THE NEXT CHANCE FOR PCPN LOOKS TO HOLD OFF UNTIL THURSDAY... BUT
THEN IT LOOKS LIKE WE WILL HAVE SOME CHANCE FOR SHRA AND/OR TSRA
INTO THE WEEKEND AS THE RIDGE TO OUR WEST GETS DISPLACED EASTWARD
AND FLATTENS OUT AS SUCCESSIVE SHORTWAVES MIGRATE THROUGH IT. A
SURFACE LOW AND FRONTAL BOUNDARY WILL WORK EAST FROM THE PLAINS
DURING THAT TIME PERIOD... AND DEPENDING UPON HOW THINGS EVOLVE IT
MAY GET HUNG UP IN OUR GENERAL VICINITY AND REMAIN FAIRLY
STATIONARY FOR SEVERAL DAYS. GIVEN THE UNCERTAINTY ON IF/WHEN/AND
HOW QUICKLY THIS SYSTEM WILL MOVE THROUGH THE AREA... WILL HAVE AN
EXTENDED PERIOD OF CHANCE POPS IN THE FORECAST FROM THURSDAY INTO
SUNDAY... WITH SOME THUNDER INCLUDED FOR AT LEAST THE BEGINNING
PORTION OF THAT TIME FRAME WHEN WE APPEAR TO HAVE SUFFICIENT
BOUNDARY LAYER AND/OR ELEVATED INSTABILITY TO SUPPORT THUNDER.
&&
.AVIATION.../18Z TAF ISSUANCE/
/ISSUED 100 PM CDT SUN APR 8 2012/
SCT-BKN MID LEVEL CLOUDS AND BKN HIGH LEVEL CLOUDINESS KICKING OFF
THIS EASTER SUNDAY TAF PERIOD OVER MOST SITES. HEAT INDUCED MIXING
HAS BROUGHT DOWN HIGHER WINDS ALOFT NOTED DURING MIDNIGHT SHIFT.
BACKED OFF EVER SO SLIGHTLY ON MAGNITUDES THOUGH...AS SFC GRADIENT
SHOULD RELAX SLIGHTLY INTO THE LATE AFTERNOON HOURS. VFR CONDITIONS
ANTICIPATED THROUGH END OF TAF PERIOD ALL LOCALES. VAST AREA OF LOW
LEVEL CLOUDS DECK NOTED OVER FAR SOUTHERN CANADA AND TREKKING SLOWLY
SOUTH. Q-RULE INDICATING PENETRATION OF AT LEAST SCT LOW LEVEL DECK
OVER MUCH OF SOUTHERN MN AND WEST CENTRAL WI MONDAY MORNING INTO THE
AFTN. PRESSURE GRADIENT INCREASES AFTER MIDNIGHT INTO THE EARLY AFTN
ON MONDAY. THIS WILL OF COURSE PORTEND ANOTHER ROUND OF GUSTY WINDS
FOR MOST TAF SITES...MAINLY OUT OF THE NW...KICKING IN AFTER 16Z.
ONLY DESTABILIZING FORCE AGAINST THIS MDT WIND REGIME WOULD BE A
BKN-OVC LOW LEVEL CLOUD DECK.
KMSP...VFR CONDITIONS ANTICIPATED THROUGH PERIOD. CURRENT MDT WESTERLY
WINDS WILL DECOUPLE FROM SURFACE SHORTLY AFTER 23Z. COULD BE A LOW
LEVEL CLOUD INTRUSION INTO AIRPORT REGION SHORTLY AFTER 14Z ON MONDAY
...AS STRATO-CU INFILTRATES REGION FROM CANADIAN PRAIRIES. LOOK FOR
MDT NW FLOW INCREASING NOTICEABLY AFT 16Z AS GRADIENT INCREASES.
OUTLOOK...
TUE...VFR. NORTHWEST WINDS 15-20KT GUSTING TO 25KT.
WEDNESDAY...VFR. LIGHT WINDS. AREAS OF FOG POSSIBLE 09Z-13Z.
EXTENDED...THU-FRI CHANCE OF SHOWERS THU...INCREASING ALL AIRPORT
SITES DURING THE AFTN...AND ESPECIALLY AXN...RWF AND STC. GOOD
CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS THU NIGHT INTO FRIDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-
DAKOTA-DOUGLAS-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-
MEEKER-MILLE LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-
SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW
MEDICINE.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR ANOKA-BENTON-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI
PARLE-MARTIN-NICOLLET-REDWOOD-RENVILLE-STEELE-WASECA-
WATONWAN-YELLOW MEDICINE.
WI...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST.
CROIX.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
&&Hazardous weather outlook, Apr 8, 11:19 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1119 AM CDT SUN APR 8 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091630- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1119 AM CDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. A RED FLAG WARNING IS POSTED FOR THE ENTIRE AREA FROM 1 PM UNTIL 8 PM FOR THE DANGEROUS WILDFIRE THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES WILL APPROACH THE FREEZING MARK IN CENTRAL MINNESOTA EARLY MONDAY MORNING. FREEZING TEMPERATURES ARE EXPECTED ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN MONDAY NIGHT AND TUESDAY NIGHT. PARTS OF EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN COULD SEE FREEZING TEMPERATURES AGAIN WEDNESDAY NIGHT. CARE SHOULD BE TAKEN TO PROTECT ANY TENDER VEGETATION THAT CAN BE PROTECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:23 AM CDT | Red Flag Warning | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 16 hr |
| Apr 8, 3:21 PM CDT | Freeze Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 11 hr |
Nearby
Fire Weather Watches in Minnesota, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.